Alabama, 2001Flash Flood in Alabama, April 3, 2001
April 3, 2001 · NWS MOB · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 3, 8:03 PM CST, 27 minutes earlier.
Area forecast discussion, Apr 3, 8:03 PM CST, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
903 PM CDT TUE APR 3 2001
SEVERE THUNDERSTORM WATCHES CONTINUE OVER PART OF THE FORECAST AREA.
WILL BEGIN TO CUT BACK ON WATCH FROM THE WEST WITH ZONE ISSUANCE.
STORMS ARE HAVE BEEN BORDERLINE SEVERE LAST FEW HOURS WITH 88D
INDICATING SOME HEAVY RAIN IN PLACES. A FEW CALLS AROUND THE
NEIGHBORHOOD INDICATE NO FLOODING YET SO MAY BE SOME HAIL
CONTAMINATION. WILL ADJUST FORECAST FOR WORDING AND RADAR
TRENDS...REMAINDER OF FORECAST UNCHANGED./11
.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
In the hours before
Special weather statement, Apr 3, 8:29 PM CST, 1 minute before
ALZ051-MSZ067-076-040245-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
929 PM CDT TUE APR 3 2001
THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM THE SEVERE THUNDERSTORM
WATCH...IN MISSISSIPPI...WAYNE AND GREENE COUNTY AND IN ALABAMA...
CHOCTAW COUNTY ALABAMA.
THE SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE ABOVE COUNTIES.
THE FOLLOWING COUNTIES REMAIN IN A SEVERE THUNDERSTORM WATCH
UNTIL 1100 PM...MARENGO...CLARK...WASHINGTON...WILCOX...MONROE...
CONECUH...BUTLER...CRENSHAW AND COVINGTON COUNTIES IN ALABAMA.
Flash Flood, Washington
- When
- April 3, 8:30 PM CST to 9:30 PM CST
- Where
- Washington County, Millry
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.408, -88.208 (the zone’s center; the record gives no point)
Heavy rains along County Road 34 caused temporary street flooding between Millry and Bigbee. Several dirt roads that run off of County Road 34 had to be closed until the water drained. Radar estimated that four to six inches of rain fell across the area in a three hour period.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, April 3, 20011 death · 1 injured · 1 event
- Rip Current in Florida, April 3, 20011 death · 1 event
- Damaging Wind in Missouri, April 3, 2001$3.0 million · 1 event
- Hail in Missouri, April 3, 2001$500,000 · 2.75 in hail · 1 event
- Hail and Lightning Strikes in Georgia, April 3, 2001$191,000 · 1 in hail · 13 events
- Hail in Missouri, April 3, 2001$250,000 · 4.5 in hail · 1 event
- Hail in Missouri, April 3, 2001$150,000 · 1 in hail · 1 event
- Hail in Missouri, April 3, 2001$150,000 · 1.75 in hail · 1 event
- Lightning Strikes in Alabama, April 3, 20011 injured · $77,000 · 5 events
- Hail in Missouri, April 3, 2001$100,000 · 1.75 in hail · 1 event
- Hail in Missouri, April 3, 2001$100,000 · 2.5 in hail · 1 event
- High Wind in Georgia, April 3 to 4, 2001$35,000 · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240422.